I am a 34 yr old female 5'6 160 lbs. I have taken beta blockers for 5 years due to some extensive stress ( parent caretaker) that caused me to have some anxiety issues which in turn led to rapid pulse which went up to 150 when I was first diagnosed. I was immediately put on labetalol and changed a couple of years ago to ziac. I am on the min. dose but I have the constant feeling that there is pressure in my chest and that I get out of breath very easy. I get very little exercise and now i am scared to do so. I have echos and ekg and they all come back fine. My dr thinks that this is directly related to anxiety - I will add that I am very high strung and probalay do not get the rest that I need. Should I be worried? My dr did try to switch my bp med to diovan but my pulse rate was staying in the 90s so I have switched back to ziac until I can get in with him. Also is there a difference in beta blockers from brand to brand?
Hi, there is no much difference from brand to brand if salt is same. In your case possibility is of hyperactive thyroid, have you been investigated for hyperthyroidism? Anxiety definitely leads to high pulse but this could be treated with anti anxiety medications, are you on some anti anxiety drug?
Other drugs like atenolol, diltiazem, verapamil (calcium channel blockers) or metoprolol can also be tried.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.